advertisement
Question
Posted by: Worried | 2005/11/24

Medication & Pregnancy

Dear CyberShrink,

Im on Cilift & Edronax, my psychiatrist said that they do not know what the effects could be on a fetus, but that I should keep on using my medication. What could be the effect on the unborn, will it also have psychiatric problems oneday, defects, brain functions? Obviously these chemicals must have an impact somehow on the unborn? It worries me alot, I dont want my child to have problems oneday due to the fact that Im not healthy?
Please answer???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There's no evidence that the child would be any more likely to have any psychiatric disorders later in life ; these effects have been looked for and not found so far. Being born to a mother who is very severaly depressed or bipolar though, and untreated, could potentially be more of a problem, which is why many good psychiatrists are, depending on the person's exact condition and stability, recommending that they continue on effective medication.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement